Alert archive / Pennsylvania / River Flood Watches in 2021
River Flood Watch 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood watch at Feb 26, 2021, 11:25 AM EST for Allegheny County, Washington County, Pennsylvania. It took effect at Mar 1, 2021, 3:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 11:25 AM EST (16:25 UTC)
- In effect from
- Mar 1, 2021, 3:00 PM EST
- Expired
- Mar 2, 2021, 2:43 AM EST
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegheny County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Monongahela River at Elizabeth Lock and Dam (ELZP1). The gauge peaked at 22.87 ft at Mar 2, 2021, 12:00 AM EST.
- Action stage
- 16.5 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03075070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood watch went out at Feb 26, 7:26 AM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 26, 7:26 AM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
726 AM EST Fri Feb 26 2021
.SYNOPSIS...
High pressure will keep the region dry through Saturday morning.
A series of shortwaves will return rain to the Ohio River Valley over
the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
AM Update...
12z PIT observation indicates substantial subsidence occurring
through the atmospheric column. This will support beautiful weather
today, before increasing clouds this afternoon and no real warm
reinforcement cap the high temperature likely just below 50 degrees.
Previous Discussion: Building high pressure will maintain dry
weather today. Warm advection and insolation will support temps above
the climatological average.
An incoming shortwave will return rain to the area late tonight.
With weak ascent expected everywhere, with the exception of portions
of the ridges, precip may not reach the ground until midnight due to
lingering dry air. In eastern Tucker, freezing rain is expected to
occur this evening and overnight due to cold air damming as a result
of sely flow, and warmer swly flow aloft.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
Warm, moist advection and weak ascent will continue to keep rain in
the region through Saturday evening. A period of ridging in eastern
Ohio may create a break in precip Saturday night. Overall, less than
a quarter of an inch of rain is expected through this forecast
period.
Note, ongoing snowmelt and temps at or above normal, with the
expected additional precip may continue to increase the flow of
creeks/streams/rivers in isolated areas...especially near the ridges.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
A new quick moving shortwave will return rain to the region early
Sunday morning. Unfortunately with this next round of precip heavier
amounts are anticipated with increased frontogenesis prompting
stronger ascent. Hi-Res models show PWATS above 1.00 inches south of
Pittsburgh and isolated thunder may occur in northern West Virginia
if shallow instability prevails. At the moment, an additional 1.00
to 1.50 inches of rain may fall south of Pittsburgh Sunday into
Monday. As mentioned above, ongoing snow melt is expected to continue
in the ridges of WV/PA. An additional inch of precipitation will
likely create quick rises across the banks of some rivers/creeks and
will need to be monitored closely.
Building high pressure and colder conditions will bring an end to an
active weather period Monday through Tuesday. Warm, moist advection
under SW flow will return temperatures above the climatological norm
Wednesday and last into the weekend.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
Expect high pressure to remain in control through today an into
tonight with VFR conditions in place. Winds will be on the increase
today with the approach of the next disturbance. MVFR to IFR
conditions will settle in after 00Z with showers developing into the
region.
.Outlook...
Restriction will likely continue into the weekend as additional
shortwaves pass through the Ohio River Valley.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Winter Weather Advisory from 7 PM this evening to 10 AM EST
Saturday for WVZ514.
&&Hazardous weather outlook, Feb 26, 7:01 AM EST, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 701 AM EST Fri Feb 26 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>513-271215- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker- 701 AM EST Fri Feb 26 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ514-271215- Eastern Tucker- 701 AM EST Fri Feb 26 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 11:25 AM EST | River Flood Watch | PBZ | Fayette, Greene | 3 days |
| Feb 26, 11:25 AM EST | River Flood Watch | PBZ | Fayette, Washington, Westmoreland | 3 days |
| Feb 26, 6:40 AM EST | Winter Weather Advisory | PBZ | Tucker | 24 hr |
| Feb 26, 11:25 AM EST | River Flood Watch | PBZ | Preston | 4 days |
| Feb 26, 11:25 AM EST | River Flood Watch | PBZ | Tucker | 64 hr |
Nearby
River Flood Watches in Pennsylvania, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.